Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

What causes dark coloured urine after taking Metronidazole?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11954 Questions
i started metronidazole on 14 Feb 2014 following dental extraction and have been prescribed this for a 5 day course. my urine is now very dark but otherwise feel very well, i am not taking any other medication. please can you advise
Posted Fri, 7 Mar 2014 in Kidney Conditions
Answered by Dr. Michelle Gibson James 15 minutes later
Brief Answer: side effect of metronidazole Detailed Answer: HI, thanks for using healthcare magic Metronidazole is one of the medications that can cause urine to become dark or brown in colour. It is one of at least 12 medications known to have this effect.Some other examples of chloroquine,primaquine, levadopa, nitrofuratoin. This does not reflect kidney damage and the colour returns to normal once the medication course is completed. Once you have finished the course of metronidazole, your urine colour will return to its original state. I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Follow-up: What causes dark coloured urine after taking Metronidazole? 1 minute later
thank you so much for your speedy and reassuring response best wishes XXXX
Answered by Dr. Michelle Gibson James 8 minutes later
Brief Answer: your are welcome Detailed Answer: feel free to contact at any time with any additional queries
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor